Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Surjectivity of $ \varphi $-accretive operators


Authors: Jong An Park and Sehie Park
Journal: Proc. Amer. Math. Soc. 90 (1984), 289-292
MSC: Primary 47H15
DOI: https://doi.org/10.1090/S0002-9939-1984-0727252-3
MathSciNet review: 727252
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ and $ Y$ be Banach spaces, $ \phi :X \to {Y^ * }$ and $ P:X \to Y:$; $ P$ is said to be strongly $ \phi $-accretive if $ \langle Px - Py,\;\phi \left( {x - y} \right)\rangle \geqslant c{\vert\vert {x - y} \vert\vert^2}$ for some $ c > 0$ and each $ x$, $ y \in X$. These maps constitute a generalization simultaneously of monotone maps (when $ Y = {X^ * }$) and accretive maps (when $ Y = X$). By applying the Caristi-Kirk fixed point theorem, W. O. Ray showed that a localized class of these maps must be surjective under appropriate geometric assumptions on $ {Y^ * }$ and continuity assumptions on the duality map. In this paper we show that such geometric assumptions can be removed without affecting the conclusion of Ray.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H15

Retrieve articles in all journals with MSC: 47H15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0727252-3
Keywords: Strongly $ \phi $-accretive, locally strongly $ \phi $-accretive, strongly upper semicontinuous
Article copyright: © Copyright 1984 American Mathematical Society